Alert archive / Montana / Heavy Snow Warnings in 2006

Heavy Snow Warning 13, NWS Missoula, MT

November 21, 20068 counties in Montana; Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this heavy snow warning at Nov 21, 2006, 1:20 PM MST for 8 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Nov 21, 2006, 5:00 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2006, 1:20 PM MST (20:20 UTC)
In effect from
Nov 21, 2006, 5:00 PM MST
Expired
Nov 22, 2006, 3:56 AM MST
In force
11 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 31 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 212030
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
120 PM MST TUE NOV 21 2006

IDZ005-006-MTZ002-004-006-043-220500-
/O.UPG.KMSO.SN.Y.0030.061122T0000Z-061122T1200Z/
/O.NEW.KMSO.HS.W.0013.061122T0000Z-061122T1200Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
WEST GLACIER REGION-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION-
120 PM MST TUE NOV 21 2006 /1220 PM PST TUE NOV 21 2006/

...HEAVY SNOW WARNING IN EFFECT FROM 5 PM MST /4 PM PST/ THIS
AFTERNOON TO 5 AM MST /4 AM PST/ WEDNESDAY ABOVE 4000 FEET...
...SNOW ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW
WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 5 PM MST /4 PM
PST/ THIS AFTERNOON TO 5 AM MST /4 AM PST/ WEDNESDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT.

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
LOCALLY UP TO 15 INCHES ABOVE 6000 FEET ARE EXPECTED THIS EVENING
AND OVERNIGHT. VALLEYS DOWN TO AROUND 3000 FEET IN NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA HAVE THE POTENTIAL FOR 1 TO 3 INCHES 
OF WET SNOW...MAINLY ON GRASSY SURFACES LATE TONIGHT INTO EARLY 
WEDNESDAY MORNING.

A STRONG PACIFIC STORM SYSTEM IS RACING EASTWARD THROUGH
WASHINGTON STATE THIS AFTERNOON. THIS SYSTEM WILL INTERACT WITH A
STALLED SURFACE FRONTAL BOUNDARY AND PLENTIFUL MOISTURE STREAMING
IN FROM THE PACIFIC OCEAN TO PRODUCE WIDESPREAD MODERATE TO HEAVY
SNOWFALL ABOVE 4000 FEET FROM THE CLEARWATER MOUNTAINS IN NORTHERN
IDAHO NORTHEAST INTO THE BOB MARSHALL WILDERNESS AREA OF WESTERN
MONTANA THIS EVENING AND OVERNIGHT. SNOW WILL GRADUALLY TAPER OFF
TO OCCASIONAL LIGHT SNOWFALL WEDNESDAY MORNING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. USE CAUTION AND KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$
3 follow-up statements
000 
WWUS45 KMSO 212149
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
249 PM MST TUE NOV 21 2006

.A STRONG PACIFIC STORM SYSTEM IS RACING EASTWARD THROUGH WASHINGTON
STATE THIS AFTERNOON. THIS SYSTEM WILL INTERACT WITH A STALLED
SURFACE FRONTAL BOUNDARY AND PLENTIFUL MOISTURE STREAMING IN FROM
THE PACIFIC OCEAN TO PRODUCE WIDESPREAD MODERATE TO HEAVY SNOWFALL
ABOVE 4000 FEET FROM THE CLEARWATER MOUNTAINS IN NORTHERN IDAHO
NORTHEAST INTO THE BOB MARSHALL WILDERNESS AREA OF WESTERN MONTANA
THIS EVENING AND OVERNIGHT. SNOW WILL GRADUALLY TAPER OFF TO
OCCASIONAL LIGHT SNOWFALL WEDNESDAY MORNING.

ANOTHER...COLDER STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE
NORTHERN ROCKIES WEDNESDAY NIGHT THROUGH THANKSGIVING MORNING.
SNOW...DOWN TO VALLEY LEVELS...IS EXPECTED WITH THIS SYSTEM...WITH
SIGNIFICANT ACCUMULATIONS IN THE HIGHER ELEVATIONS POSSIBLE...MAKING
TRAVEL DIFFICULT.

MTZ004-220500-
/O.NEW.KMSO.WS.A.0026.061123T0000Z-061123T1800Z/
/O.CON.KMSO.HS.W.0013.061122T0000Z-061122T1200Z/
LOWER CLARK FORK REGION-
249 PM MST TUE NOV 21 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM MST WEDNESDAY ABOVE 4000 FEET...
...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING. A HEAVY SNOW WARNING ABOVE 4000 FEET REMAINS IN
EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
LOCALLY UP TO 15 INCHES ABOVE 6000 FEET ARE EXPECTED THIS EVENING
AND OVERNIGHT. VALLEYS DOWN TO AROUND 3000 FEET HAVE THE
POTENTIAL FOR 1 TO 3 INCHES OF WET SNOW...MAINLY ON GRASSY
SURFACES LATE TONIGHT INTO EARLY WEDNESDAY MORNING.

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE AGAIN WEDNESDAY NIGHT
THROUGH THURSDAY MORNING IN THE HIGHER TERRAIN...POSSIBLY IMPACTING
TRAVEL.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. USE CAUTION AND KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MTZ002-043-220500-
/O.NEW.KMSO.WS.A.0026.061123T0300Z-061123T1800Z/
/O.CON.KMSO.HS.W.0013.061122T0000Z-061122T1200Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
249 PM MST TUE NOV 21 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM MST WEDNESDAY ABOVE 4000 FEET...
...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING. A HEAVY SNOW WARNING ABOVE 4000 FEET REMAINS IN
EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
LOCALLY UP TO 15 INCHES ABOVE 6000 FEET ARE EXPECTED THIS EVENING
AND OVERNIGHT. VALLEYS DOWN TO AROUND 3000 FEET HAVE THE
POTENTIAL FOR 1 TO 3 INCHES OF WET SNOW LATE TONIGHT INTO EARLY
WEDNESDAY MORNING.

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE AGAIN WEDNESDAY NIGHT
THROUGH THURSDAY MORNING IN THE HIGHER TERRAIN...POSSIBLY IMPACTING
TRAVEL.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. USE CAUTION AND KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

IDZ005-006-MTZ006-220500-
/O.NEW.KMSO.WS.A.0026.061123T0600Z-061123T1800Z/
/O.CON.KMSO.HS.W.0013.061122T0000Z-061122T1200Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
BITTERROOT/SAPPHIRE MOUNTAINS-
249 PM MST TUE NOV 21 2006 /149 PM PST TUE NOV 21 2006/

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 5 PM MST /4 PM PST/
THIS AFTERNOON TO 5 AM MST /4 AM PST/ WEDNESDAY ABOVE 4000 FEET...
...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING. A HEAVY SNOW WARNING ABOVE 4000 FEET REMAINS IN
EFFECT FROM 5 PM MST /4 PM PST/ THIS AFTERNOON TO 5 AM MST /4 AM
PST/ WEDNESDAY. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
LOCALLY UP TO 15 INCHES ABOVE 6000 FEET ARE EXPECTED THIS EVENING
AND OVERNIGHT. VALLEYS DOWN TO AROUND 3000 FEET IN NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA HAVE THE POTENTIAL FOR 1 TO
3 INCHES OF WET SNOW...MAINLY ON GRASSY SURFACES LATE TONIGHT
INTO EARLY WEDNESDAY MORNING.

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE AGAIN WEDNESDAY NIGHT
THROUGH THURSDAY MORNING MAINLY IN THE HIGHER TERRAIN...POSSIBLY
IMPACTING TRAVEL.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. USE CAUTION AND KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MTZ001-220500-
/O.NEW.KMSO.WS.A.0026.061123T0000Z-061123T1800Z/
KOOTENAI/CABINET REGION-
249 PM MST TUE NOV 21 2006

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING. 

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING MAINLY IN THE HIGHER TERRAIN.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS45 KMSO 220434
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
934 PM MST TUE NOV 21 2006

.CONDITIONS ARE FAVORABLE FOR ENHANCEMENT OF PRECIPITATION ALONG
A STALLED SURFACE FRONTAL BOUNDARY EXTENDING FROM NORTH CENTRAL
IDAHO THROUGH WESTERN MONTANA OVERNIGHT TONIGHT. MOISTURE WILL BE
PLENTIFUL AS IT STREAMS INLAND OFF THE PACIFIC OCEAN INTO THE
INTER-MOUNTAIN REGION. WIDESPREAD MODERATE TO HEAVY SNOWFALL IS
EXPECTED ABOVE 4000 FEET FROM THE CLEARWATER MOUNTAINS IN NORTHERN
IDAHO NORTHEAST TO THE BOB MARSHALL WILDERNESS AREA OF WESTERN
MONTANA OVERNIGHT. SNOW WILL GRADUALLY TAPER OFF TO OCCASIONAL
LIGHT SNOWFALL WEDNESDAY MORNING.

ANOTHER...COLDER STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE
NORTHERN ROCKIES WEDNESDAY NIGHT THROUGH THANKSGIVING MORNING.
SNOW...DOWN TO VALLEY LEVELS...IS EXPECTED WITH THIS SYSTEM...
WITH SIGNIFICANT ACCUMULATIONS IN THE HIGHER ELEVATIONS
POSSIBLE...MAKING TRAVEL DIFFICULT.

MTZ004-221200-
/O.CON.KMSO.HS.W.0013.000000T0000Z-061122T1200Z/
/O.CON.KMSO.WS.A.0026.061123T0000Z-061123T1800Z/
LOWER CLARK FORK REGION-
934 PM MST TUE NOV 21 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY
ABOVE 4000 FEET...
...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...

A HEAVY SNOW WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM
MST WEDNESDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
LOCALLY UP TO 15 INCHES ABOVE 6000 FEET ARE EXPECTED OVERNIGHT.
VALLEYS DOWN TO AROUND 3000 FEET HAVE THE POTENTIAL FOR 1 TO 3
INCHES OF WET SNOW...MAINLY ON GRASSY SURFACES LATE TONIGHT INTO
EARLY WEDNESDAY MORNING.

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE AGAIN WEDNESDAY NIGHT
THROUGH THURSDAY MORNING IN THE HIGHER TERRAIN...POSSIBLY
IMPACTING TRAVEL.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. USE CAUTION AND KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MTZ002-043-221200-
/O.CON.KMSO.HS.W.0013.000000T0000Z-061122T1200Z/
/O.CON.KMSO.WS.A.0026.061123T0300Z-061123T1800Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
934 PM MST TUE NOV 21 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY
ABOVE 4000 FEET...
...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...

A HEAVY SNOW WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM
MST WEDNESDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM
WEDNESDAY EVENING THROUGH THURSDAY MORNING. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
LOCALLY UP TO 15 INCHES ABOVE 6000 FEET ARE EXPECTED OVERNIGHT.
VALLEYS DOWN TO AROUND 3000 FEET HAVE THE POTENTIAL FOR 1 TO 3
INCHES OF WET SNOW LATE TONIGHT INTO EARLY WEDNESDAY MORNING.

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE AGAIN WEDNESDAY NIGHT
THROUGH THURSDAY MORNING IN THE HIGHER TERRAIN...POSSIBLY
IMPACTING TRAVEL.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. USE CAUTION AND KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

IDZ005-006-MTZ006-221200-
/O.CON.KMSO.HS.W.0013.000000T0000Z-061122T1200Z/
/O.CON.KMSO.WS.A.0026.061123T0600Z-061123T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
BITTERROOT/SAPPHIRE MOUNTAINS-
934 PM MST TUE NOV 21 2006 /834 PM PST TUE NOV 21 2006/

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/
WEDNESDAY ABOVE 4000 FEET...
...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...

A HEAVY SNOW WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 AM
MST /4 AM PST/ WEDNESDAY. A WINTER STORM WATCH REMAINS IN EFFECT
FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 4000 FEET WITH
LOCALLY UP TO 15 INCHES ABOVE 6000 FEET ARE EXPECTED OVERNIGHT.
VALLEYS DOWN TO AROUND 3000 FEET IN NORTH CENTRAL IDAHO AND WEST
CENTRAL MONTANA HAVE THE POTENTIAL FOR 1 TO 3 INCHES OF WET
SNOW...MAINLY ON GRASSY SURFACES LATE TONIGHT INTO EARLY WEDNESDAY
MORNING.

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE AGAIN WEDNESDAY NIGHT
THROUGH THURSDAY MORNING MAINLY IN THE HIGHER TERRAIN...POSSIBLY
IMPACTING TRAVEL.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. USE CAUTION AND KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MTZ001-221245-
/O.CON.KMSO.WS.A.0026.061123T0000Z-061123T1800Z/
KOOTENAI/CABINET REGION-
934 PM MST TUE NOV 21 2006

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING. 

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING MAINLY IN THE HIGHER TERRAIN.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS45 KMSO 221056
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
356 AM MST WED NOV 22 2006

.A COLDER STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE
NORTHERN ROCKIES WEDNESDAY NIGHT THROUGH THANKSGIVING MORNING.
SNOW...DOWN TO VALLEY LEVELS...IS EXPECTED WITH THIS SYSTEM...
WITH SIGNIFICANT ACCUMULATIONS IN THE HIGHER ELEVATIONS
POSSIBLE...MAKING TRAVEL DIFFICULT.

MTZ004-221800-
/O.CAN.KMSO.HS.W.0013.000000T0000Z-061122T1200Z/
/O.CON.KMSO.WS.A.0026.061123T0000Z-061123T1800Z/
LOWER CLARK FORK REGION-
356 AM MST WED NOV 22 2006

...HEAVY SNOW WARNING IS CANCELLED...
...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS AFTERNOON
THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HEAVY
SNOW WARNING. A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS
AFTERNOON THROUGH THURSDAY MORNING. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES IS POSSIBLE ABOVE 4000 FEET
WITH LOCALLY UP TO 15 INCHES ABOVE 6000 FEET BY THURSDAY MORNING.
VALLEYS HAVE THE POTENTIAL OF 1 TO 3 INCHES OF WET SNOW...MAINLY ON
GRASSY SURFACES BY THURSDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

MTZ002-043-221800-
/O.CAN.KMSO.HS.W.0013.000000T0000Z-061122T1200Z/
/O.CON.KMSO.WS.A.0026.061123T0300Z-061123T1800Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
356 AM MST WED NOV 22 2006

...HEAVY SNOW WARNING IS CANCELLED...
...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HEAVY
SNOW WARNING. A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS
EVENING THROUGH THURSDAY MORNING. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES IS POSSIBLE ABOVE 4000
FEET WITH LOCALLY UP TO 15 INCHES ABOVE 6000 FEET BY THURSDAY
MORNING. VALLEYS HAVE THE POTENTIAL OF 1 TO 3 INCHES OF WET
SNOW...MAINLY ON GRASSY SURFACES BY THURSDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

IDZ005-006-MTZ006-221800-
/O.CAN.KMSO.HS.W.0013.000000T0000Z-061122T1200Z/
/O.CON.KMSO.WS.A.0026.061123T0600Z-061123T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
BITTERROOT/SAPPHIRE MOUNTAINS-
356 AM MST WED NOV 22 2006 /256 AM PST WED NOV 22 2006/

...HEAVY SNOW WARNING IS CANCELLED...
...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HEAVY
SNOW WARNING. A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS
EVENING THROUGH THURSDAY MORNING. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES IS POSSIBLE ABOVE 4000 FEET
WITH LOCALLY UP TO 15 INCHES ABOVE 6000 FEET BY THURSDAY MORNING.
VALLEYS HAVE THE POTENTIAL OF 1 TO 3 INCHES OF WET SNOW...MAINLY ON
GRASSY SURFACES BY THURSDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

MTZ001-221800-
/O.CON.KMSO.WS.A.0026.061123T0000Z-061123T1800Z/
KOOTENAI/CABINET REGION-
356 AM MST WED NOV 22 2006

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS AFTERNOON
THROUGH THURSDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS AFTERNOON
THROUGH THURSDAY MORNING. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES IS POSSIBLE ABOVE 4000 FEET
WITH LOCALLY UP TO 15 INCHES ABOVE 6000 FEET BY THURSDAY MORNING.
VALLEYS HAVE THE POTENTIAL OF 1 TO 3 INCHES OF WET SNOW...MAINLY ON
GRASSY SURFACES BY THURSDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this heavy snow warning went out at Nov 21, 10:29 AM MST, 2 hours 51 minutes earlier.

Area forecast discussion, Nov 21, 10:29 AM MST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
1029 AM MST TUE NOV 21 2006

.DISCUSSION...QUICK UPDATE THIS MORNING TO ACCOUNT FOR THE MOSTLY
SUNNY AREA BETWEEN STORM SYSTEMS. STRONG MID-LEVEL COLD FRONT STILL
ON TRACK TO MOVE THROUGH NORTHERN IDAHO AND WESTERN MONTANA TONIGHT.
WILL LIKELY HAVE TO UPGRADE SNOW ADVISORY TO A HEAVY SNOW WARNING
GIVEN LATEST MODEL PRECIPITATION FORECASTS OF OVER AN INCH OF
LIQUID BETWEEN THIS EVENING AND WEDNESDAY MORNING. MISSION AND
MISSOULA VALLEYS COULD ALSO GET INTO THE ACTION WITH AN HOUR OR
TWO OF HEAVY WET SNOW BUT WILL TAKE A CLOSER LOOK AT THIS POSSIBILITY
FOR THE AFTERNOON FORECAST PACKAGE.

&&

.AVIATION...CLEARING LINE MOVING THROUGH CENTRAL MONTANA WILL HELP
TO DECREASE LOW CLOUDS AND FOG BY EARLY AFTERNOON. CLOUDS WILL
INCREASE AGAIN FROM THE NORTH THIS AFTERNOON AND LOWER THIS
EVENING AND OVERNIGHT AS PRECIPITATION ASSOCIATED WITH NEXT FRONT
MOVE INTO THE INTER MOUNTAIN WEST. MAIN TERMINAL AFFECTED TONIGHT
WILL BE KMSO AND THE ROUTES AROUND THIS LOCATION. PLEASE SEE
APPROPRIATE TAFS AND TWEBS FOR DETAILS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY
     ABOVE 4000 FEET FOR BITTERROOT/SAPPHIRE MOUNTAINS-LOWER
     CLARK FORK REGION-POTOMAC/SEELEY LAKE REGION-WEST GLACIER
     REGION.

ID...SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY
     ABOVE 4000 FEET FOR NORTHERN CLEARWATER MOUNTAINS-SOUTHERN
     CLEARWATER MOUNTAINS.

&&

SHORT TERM...CHURCH
LONG TERM....99
AVIATION...99
Hazardous weather outlook, Nov 21, 3:59 AM MST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
359 AM MST TUE NOV 21 2006

IDZ005-006-MTZ002-004-006-043-212300-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
WEST GLACIER REGION-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION-
359 AM MST TUE NOV 21 2006 /259 AM PST TUE NOV 21 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   SNOW ADVISORY IN EFFECT FROM 5 PM MST /4 PM PST/ THIS
     AFTERNOON TO 5 AM MST /4 AM PST/ WEDNESDAY ABOVE 4000 FEET.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   GTFWSWMSO  /WWUS45 KMSO/

.DAY ONE...TODAY AND TONIGHT

A MOIST PACIFIC STORM SYSTEM IS EXPECTED TO MOVE INTO THE AREA
TONIGHT. THIS SYSTEM WILL CONTINUE TO PRODUCE WIDESPREAD
PRECIPITATION. SNOW LEVELS APPEAR TO DROP SLIGHTLY TONIGHT CAUSING
AREAS ABOVE 4000 FEET TO SEE SIGNIFICANT SNOWFALL...WHILE THE
VALLEYS WILL MAINLY RECEIVE RAIN. A SNOW ADVISORY HAS BEEN
ISSUED...PLEASE REFER TO GTFWSWMSO FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SERIES OF STRONG PACIFIC WEATHER SYSTEMS WILL MOVE ACROSS
NORTH CENTRAL IDAHO AND WESTERN MONTANA WEDNESDAY THROUGH THE
THANKSGIVING HOLIDAY WEEKEND TRAVEL PERIOD. HEAVY SNOW ACCUMULATIONS
ARE POSSIBLE AT TIMES IN THE MOUNTAINS WITH LOWERING SNOW LEVELS.
ANOTHER STORM SYSTEM WILL QUICKLY ENTER THE REGION WEDNESDAY
NIGHT INTO THURSDAY.

AGAIN...THIS SHOULD BE A VERY STORMY AND WINTRY PERIOD FOR TRAVEL
ACROSS MOST MOUNTAIN PASSES...WITH POSSIBLY SOME SNOW FOR THE
LOWER ELEVATIONS AS WELL BY THURSDAY INTO THE WEEKEND. PLEASE
MONITOR THE LATEST FORECAST FOR FURTHER INFORMATION. PLEASE SEE
GTFWSWMSO FOR THE LATEST WINTER RELATED WATCHES...WARNINGS OR
ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ007>010-MTZ001-003-005-007-212300-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
BUTTE/BLACKFOOT REGION-
359 AM MST TUE NOV 21 2006 /259 AM PST TUE NOV 21 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A MOIST PACIFIC STORM SYSTEM IS EXPECTED TO MOVE INTO THE AREA
TONIGHT. THIS SYSTEM WILL CONTINUE TO PRODUCE WIDESPREAD
PRECIPITATION. SNOW LEVELS WILL DROP SLIGHTLY...BUT MOST VALLEY
LOCATIONS WILL SEE RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SERIES OF STRONG PACIFIC WEATHER SYSTEMS WILL MOVE ACROSS
NORTH CENTRAL IDAHO AND WESTERN MONTANA WEDNESDAY THROUGH THE
THANKSGIVING HOLIDAY WEEKEND TRAVEL PERIOD. HEAVY SNOW ACCUMULATIONS
ARE POSSIBLE AT TIMES IN THE MOUNTAINS WITH LOWERING SNOW LEVELS.
ANOTHER STORM SYSTEM WILL QUICKLY ENTER THE REGION WEDNESDAY
NIGHT INTO THURSDAY.

AGAIN...THIS SHOULD BE A VERY STORMY AND WINTRY PERIOD FOR TRAVEL
ACROSS MOST MOUNTAIN PASSES...WITH POSSIBLY SOME SNOW FOR THE
LOWER ELEVATIONS AS WELL BY THURSDAY INTO THE WEEKEND. PLEASE
MONITOR THE LATEST FORECAST FOR FURTHER INFORMATION. PLEASE SEE
GTFWSWMSO FOR THE LATEST WINTER RELATED WATCHES...WARNINGS OR
ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 3:45 AM MSTSnow AdvisoryMSOFlathead, Granite, Lake, Mineral, Missoula, Powell and 2 more10 hr
Nov 21, 2:49 PM MSTWinter Storm WatchMSOFlathead, Granite, Lake, Lincoln, Mineral, Missoula and 3 more20 hr

Nearby

Heavy Snow Warnings in Montana, 2006Heavy Snow Warnings in Idaho, 2006Every heavy snow warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.